MAUDE Adverse Event Report: BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that frost occurred on the needle shaft.An icepearl 2.1 cx 90 degree needle was selected for a renal cryoablation procedure.During the procedure at 2 minutes, it was noticed that the exposed portion of one needle was frosting.The remaining two needles were satisfactory.The affected needle stopped and ablation was completed with the remaining two icepearl needles.All three probes passed the leakage test prior to insertion in the patient.An observation of the skin entry point revealed no injury.There were no patient complications and the patients status was stable.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Describe event or problem: additional information updated the following fields with physician information: initial reporter title, initial reporter first name, initial reporter last name, initial reporter email , health professional, occupation.Evaluation by mfr: the complaint device was not returned by the customer.A photo of the complaint needle was provided by the site revealing a needle with a frosted shaft.A frosted shaft as observed, is most likely due to a failure of the vacuum insulation sleeve of the needle.A failure of the vacuum insulation sleeve will not provide sufficient insulation between the gas line and the outer shaft causing frost to appear on the non-treatment zone of the needle.
 
Event or Problem Description
It was reported that frost occurred on the needle shaft.An icepearl 2.1 cx 90 degree needle was selected for a renal cryoablation procedure.During the procedure at 2 minutes, it was noticed that the exposed portion of one needle was frosting.The remaining two needles were satisfactory.The affected needle stopped and ablation was completed with the remaining two icepearl needles.All three probes passed the leakage test prior to insertion in the patient.An observation of the skin entry point revealed no injury.There were no patient complications and the patients status was stable.It was further reported that the patient's skin was protected with sterile ultrasound jelly.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Evaluation by mfr: a photo of the complaint needle was provided by the site revealing a needle with a frosted shaft.The device was returned for analysis.The device was hooked up to the in-house console and functional testing was performed.A 5-minute freeze cycle was performed and frost on the shaft appeared almost instantly.The shaft temperature on the needle reached -46 degree c, pointing to insufficient thermal insulation of the needle.The device was disassembled, and the vacuum insulation sleeve was tested.Frost formed on the entirety of the vacuum insulation sleeve.Microscopic analysis found damage to the vacuum insulation tube.
 
Event or Problem Description

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
GALIL ISRAEL
tavor bldg 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14806705
Report Number2134265-2022-06866
Device Sequence Number11931634
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public07290104830990
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2023
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Device Lot NumberU2499
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/12/2022
07/26/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/22/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown